zbMATH — the first resource for mathematics

First- and second-order finite volume methods for the one-dimensional nonconservative Euler system. (English) Zbl 1422.76171
Summary: Gas flow in porous media with a nonconstant porosity function provides a nonconservative Euler system. We propose a new class of schemes for such a system for the one-dimensional situations based on nonconservative fluxes preserving the steady-state solutions. We derive a second-order scheme using a splitting of the porosity function into a discontinuous and a regular part where the regular part is treated as a source term while the discontinuous part is treated with the nonconservative fluxes. We then present a classification of all the configurations for the Riemann problem solutions. In particularly, we carefully study the resonant situations when two eigenvalues are superposed. Based on the classification, we deal with the inverse Riemann problem and present algorithms to compute the exact solutions. We finally propose new Sod problems to test the schemes for the resonant situations where numerical simulations are performed to compare with the theoretical solutions. The schemes accuracy (first- and second-order) is evaluated comparing with a nontrivial steady-state solution with the numerical approximation and convergence curves are established.

76S05 Flows in porous media; filtration; seepage
76M12 Finite volume methods applied to problems in fluid mechanics
Full Text: DOI
[1] Alcrudo, F.; Benkhaldoun, F., Exact solutions to the Riemann problem of the shallow-water equations with a bottom step, Comput. fluids, 30, 643-671, (2001) · Zbl 1048.76008
[2] N. Andrianov, Analytical and numerical investigation of two-phase flow, Ph.D Dissertation, Fafakultät für Mathematik, Universität Magdeburg, 2003.
[3] Andrianov, N.; Warnecke, G., On the solution to the Riemann problem for the compressible duct flow, SIAM J. appl. math., 64, 3, 878-901, (2004) · Zbl 1065.35191
[4] Bear, J.; Bachmat, Y., Introduction to modeling of transport phenomena in porous media, (1990), Kluwer Academic Publishers Dordrecht · Zbl 0743.76003
[5] Bermúdez, A.; Vázquez, M.E., Upwind methods for hyperbolic conservation laws with source term, Comput. fluid, 23, 1049-1071, (1994) · Zbl 0816.76052
[6] Castro, M.; Macı´as, J.; Parés, C., A Q-scheme for a class of systems of coupled conservation laws with source term. applications to a two-layer 1-D shallow-water system, Math. model. numer. anal., 35, 1, 107-127, (2001) · Zbl 1094.76046
[7] A. Chinnayya, A.-Y. Le Roux, A new general Riemann solver for the shallow-water equations, with frinction and topography, 1999, preprint available at <http://www.math.ntnu.no/conservation/1999/021.ps>.
[8] Chinnayya, A.; Le Roux, A.Y.; Seguin, N., A well-balanced numerical scheme for shallow-water equations with topography: resonance phenomena, Int. J. finite volume, (2004)
[9] Črnjarić-Žić, N.; Vuković, S.; Sopta, L., Extension of ENO and WENO schemes to one-dimensional bed-load sediment transport equations, Comput. fluid, 33, 31-56, (2004) · Zbl 1165.76359
[10] Dal Maso, G.; Le Floch, P.G.; Murat, F., Definition and weak stability of a non-conservative product, J. math. pures. appl., 74, (1995)
[11] Deledicque, V.; Papalexandris, M.V., An exact Riemann solver for compressible two-phase flow models containing non-conservative products, J. comput. phys., 222, 217-245, (2007) · Zbl 1216.76044
[12] Gallardo, J.M.; Castro, M.; Parés, C., High order finite volume schemes based on reconstruction of states for solving hyperbolic systems with nonconservative products. application to shallow-water systems, Math. computat., 75, 255, 1103-1134, (2006) · Zbl 1096.65082
[13] Gascón, L.; Corberán, J.M., Construction of second-order TVD schemes for nonhomogeneous hyperbolic conservative laws, J. comput. phys., 172, 261-297, (2001) · Zbl 0991.65072
[14] Goatin, P.; Le Floch, P.G., The Riemann problem for a class of resonant hyperbolic systems of balance laws, Annales de linstitut Henri poincare (C) non linear anal., 21, 6, 881-902, (2004), November-December · Zbl 1086.35069
[15] Gosse, L., A well-balanced flux-vector splitting scheme designed for hyperbolic system of conservation laws with source terms, Comput. math. appl., 39, 135-159, (2000) · Zbl 0963.65090
[16] Gosse, L., A well-balanced scheme using non-conservative product designed for hyperbolic systems of conservative laws with source terms, M3as, 11, 2, 339-365, (2001) · Zbl 1018.65108
[17] Greenberg, J.M.; Leroux, A.Y., A well-balanced scheme for the numerical processing of source terms in hyperbolic equations, SIAM J. numer. anal., 33, 1, 1-16, (1996) · Zbl 0876.65064
[18] Isaacson, E.; Temple, B., Nonlinear resonance in systems of conservation laws, SIAM J. appl. math., 52, 1260-1278, (1992) · Zbl 0794.35100
[19] P.G. Le Floch, shock wave for nonlinear hyperbolic system in nonconservative form, Institute for Mathematics and its Applications, university of Minnesota, preprint series 593, October 1989.
[20] Le Floch, P.G.; Thanh, M.D., The Riemann problem for fluid flows in a nozzle with discontinuous cross-section, Commun. math. sci., 1, 4, 703-797, (2003)
[21] Lowe, C.A., Two-phase shock-tube problems and numerical methods of solution, J. comput. phys., 204, 598-632, (2005) · Zbl 1203.76117
[22] Noussair, A., Analysis of nonlinear resonance in conservation law with point sources and well-balanced scheme, Stud. appl. math., 104, 313-352, (2000) · Zbl 1004.35088
[23] Noussair, A., Riemann problem with nonlinear resonance effects and well-balanced Godunov scheme for shallow fluid past an obstacle, SIAM J. numer. anal., 39, 1, 52-72, (2001) · Zbl 1001.35085
[24] Parés, C., Numerical methods for nonconservative hyperbolic systems: a theoretical framework, SIAM J. numer. anal., 44, 1, 300-321, (2006) · Zbl 1130.65089
[25] Parés, C.; Castro, M., On the well-balance property of roe’s method for nonconservative hyperbolic systems. applications to shallow-water systems, ESAIM: math. model. numer. anal., 38, 5, 821-852, (2004) · Zbl 1130.76325
[26] Pelanti, M.; Leveque, R.J., High-resolution finite volume methods for dusty gas jets and plumes, SIAM J. sci. comput., 28, 4, 1335-1360, (2006) · Zbl 1123.76042
[27] Rochette, D.; Clain, S., Two-dimensional computation of gas flow in a porous bed characterized by a porosity jump, J. comput. phys., 219, 1, 104-119, (2006) · Zbl 1102.76040
[28] Rochette, D.; Clain, S.; Buffard, T., Numerical scheme to compute a compressible gas flow in variable porosity media, Int. J. comput. fluid dyn., 19, 4, 299-309, (2005) · Zbl 1103.76347
[29] Rochette, D.; Clain, S.; Gentils, F., Numerical investigations on the pressure wave absorption and the gas cooling interacting in porous filter during an internal arc fault in a medium voltage cell, IEEE trans. power del., 23, 1, 203-212, (2008)
[30] Rusanov, V.V., Calculation of interaction of nonsteady-shock waves with obstacles, F. comput. math. phys. USSR, 1, 267-279, (1961)
[31] Saurel, R.; Abgrall, R., A multiphase Godunov method for compressible multifluid and multiphase flows, J. comput. phys., 150, 425-467, (1999) · Zbl 0937.76053
[32] Schwendeman, D.W.; Wahle, C.W.; Kapila, A.K., The Riemann problem and a high-resolution Godunov method for a model of compressible two-phase flow, J. comput. phys., 212, 490-526, (2006) · Zbl 1161.76531
[33] Toumi, I., A weak formulation of roe’s approximate Riemann solver, J. comput. phys., 102, 360-373, (1992) · Zbl 0783.65068
[34] R. Touzani, OFELI: object finite element library, Copyright © 1998-2003 Rachid Touzani, <http://ofeli.sourceforge.net>/.
[35] Toro, E.F.; Spruce, M.; Speares, W., Restoration of the contact surface in the HLL-Riemann solver, Shock waves, 4, 25-34, (1994) · Zbl 0811.76053
[36] Vázquez-Cendón, M.E., Improved treatment of source terms in upwind schemes for the shallow-water equations in channels with irregular geometry, J. comp. phys., 148, 497-525, (1999) · Zbl 0931.76055
[37] Vukovic, S.; Sopta, L., ENO and WENO schemes with exact conservation property for one-dimensional shallow-water equations, J. comp. phys., 179, 593-621, (2002) · Zbl 1130.76389
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.